Alert archive / Colorado / Special Weather Statements in 2012
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 16, 2012, 1:51 AM MDT for Elbert County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 1:51 AM MDT (07:51 UTC)
- Expired
- Jun 16, 2012, 2:45 AM MDT
- In force
- 54 min
- Issued by
- NWS Denver/Boulder, CO
County Elbert County, CO
The radar
The Denver radar (KFTG), 65 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3455 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336 WWUS85 KBOU 160751 SPSBOU SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 151 AM MDT SAT JUN 16 2012 COZ041-045-046-160845- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 151 AM MDT SAT JUN 16 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELBERT COUNTY EXTREME SOUTHEASTERN ARAPAHOE COUNTY AT 151 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS TO AROUND 30 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES WEST OF AGATE TO 13 MILES WEST OF SIMLA...OR ALONG A LINE EXTENDING FROM 35 MILES NORTHWEST OF LIMON TO 32 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SIMLA... MATHESON AND AGATE. LAT...LON 3912 10439 3955 10437 3957 10372 3915 10372 TIME...MOT...LOC 0751Z 256DEG 16KT 3948 10426 3914 10430 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 15, 8:47 PM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 15, 8:47 PM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 847 PM MDT FRI JUN 15 2012 .UPDATE...WILL ALLOW THE SEVERE THUNDERSTORM WATCH EXPIRE AT 9 PM FOR LINCOLN COUNTY AS THE THUNDERSTORMS CONTINUE TO MARCH EASTWARD INTO KANSAS. A DRY AND STABLE AIRMASS HAS MOVED IN BEHIND IT. THIS WILL KEEP CHANCE FOR CONVECTION CLOSE TO ZERO. UPDATED THE FORECAST TO REMOVE THUNDERSTORMS. DID LEAVE LOW POPS OUT EAST WHERE CONVECTION IS CURRENTLY EXITING. COLD FRONT WILL ENTER NORTHERN COLORADO AROUND MIDNIGHT AND THEN PUSH SOUTH THROUGH EASTERN COLORADO DURING THE EARLY MORNING HOURS. WILL SEE GUSTY NORTHERLY WINDS TO 40 MPH BEHIND THE FRONT. MAY SEE SOME LOW CLOUDS ACROSS THE EASTERN PLAINS AROUND SUNRISE. && .AVIATION...THREAT FOR STORMS HAS ENDED WITH CONVECTION MOVING INTO KANSAS. LIGHT WINDS THIS EVENING WILL BECOME NORTHERLY BEHIND A COLD FRONT. LOOKS LIKE THE COLD FRONT WILL PUSH THROUGH THE DENVER AREA AROUND 08-09Z. NORTHERLY WINDS MAY GUSTS AS HIGH AS 35 KNOTS BEHIND THE FRONT IN THE DENVER AREA. LOW CLOUDS WILL BE POSSIBLE BEHIND THE FRONT WITH THE BEST CHANCE BEING OVER THE EASTERN PLAINS. CEILING WILL BE 1000 TO 3000 FEET UNDER THE LOW CLOUDS. && .PREV DISCUSSION... /ISSUED 617 PM MDT FRI JUN 15 2012/ UPDATE...DRIER AIR HAS MOVED IN BEHIND THE INTI AL CONVECTION. THEREFORE...HAVE CANCELED MOST OF THE SEVERE THUNDERSTORM WATCH. WILL LEAVE THE FAR EASTERN PLAINS IN THE WATCH WHERE THE CONVECTION IS MOVING ACROSS. BECAUSE OF THE DRIER...LOWERED POPS EVERYWHERE EXPECT FOR THE EASTERN PLAINS. STILL A FEW HIGH BASED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN. EXPECT THAT THIS ACTIVITY IS PRODUCING MORE WIND THAN RAIN. EXPECT THE CONVECTION TO END BY MID EVENING OVER THE HIGH COUNTRY AND ALONG THE FRONT RANGE AS THE AIRMASS STABILIZES. COLD FRONT STILL ON TRACK TO ENTER NORTHERN COLORADO AROUND MIDNIGHT. PREV DISCUSSION... /ISSUED 345 PM MDT FRI JUN 15 2012/ SHORT TERM...RADAR IS SHOWING 20% CONVECTIVE COVERAGE OVER THE MOUNTAINS AND FOOTHILLS...MAINLY EAST OF THE DIVIDE AT THIS TIME. THE STRONG SOUTH-SOUTHEASTERLIES ARE CONTINUING OVER THE PLAINS RIGHT NOW. DEW POINT READINGS ARE MAINLY IN THE 40S F. SOME VERY LIGHT RAIN SHOWERS HAVE PUSHED OVER THE HIGH PARK FIRE IN CENTRAL LARIMER COUNTY...WITH THE BETTER RAINFALL STAYING SOUTH OF THE FIRE. MODELS HAVE WEAK SOUTHWESTERLY FLOW ALOFT FOR THE CWA TONIGHT AND SATURDAY. THERE IS AN UPPER TROUGH TO MOVE EASTWARD NORTH OF THE CWA TONIGHT INTO TUESDAY MORNING. THERE IS WEAK SYNOPTIC SCALE UPWARD MOTION PROGGED FOR THE CWA TONIGHT...THEN NEUTRAL ENERGY ON SATURDAY. THE BOUNDARY LAYER FLOW LOOKS TO REMAIN SOUTH- SOUTHEASTERLY THIS EVENING...THEN A COLD FRONT PUSHES SOUTHWARD ACROSS THE FORECAST AREA FROM 06-12Z TONIGHT. NORTH-NORTHEASTERLY UPSLOPE FLOW IS PROGGED AFTER THE FRONT SATURDAY MORNING...THE EASTERLY WINDS ARE PROGGED SATURDAY AFTERNOON. MODELS ARE SHOWING SOME MOISTURE AROUND TONIGHT AND SATURDAY. PRECIPITABLE WATER VALUES ARE IN THE 0.50 TO 0.90 INCH RANGE TONIGHT AND SATURDAY. DEW POINT PROGGS HAVE READINGS IN THE MID 40S TO MID 50S F THE FIRST TWO PERIODS. THERE IS DECENT CAPE OVER THE EASTERN HALF OF THE PLAINS THIS EVENING. THERE IS LITTLE AROUND AFTER 06Z. ON SATURDAY...MOST OF THE PLAINS HAVE LIMITED CAPE...THE BEST CAPE IS OVER THE MOUNTAINS AND FOOTHILLS. THE LAPSE RATE FIELDS SHOW FAIRLY STEEP RATES THIS EVENING. ON SATURDAY...THERE IS A STRONG CAP OVER THE PLAINS WITH THE NEW AIRMASS. LAPSE RATES OVER THE MOUNTAINS AND FOOTHILLS ARE FAIRLY STEEP. SO FOR POPS...OUT-FLOWS FROM THE ALPINE CONVECTION SHOULD KEEP THE WESTERN PLAINS MOSTLY POPS FREE. FURTHER EAST..."CHANCES" WILL BE FINE FOR TONIGHT....WITH 0-20%S IN THE MOUNTAINS AND FOOTHILLS EARLY. ON SATURDAY...THE PLAINS ARE STILL TOO STABLE FOR ANY POPS THROUGHOUT THE DAY. WILL GO WITH 20-30%S FOR THE MOUNTAINS AND FOOTHILLS. FOR TEMPERATURES...SATURDAY'S LOWS WILL BE 2-4 C COOLER THAN CURRENT READINGS. LONG TERM...LARGE SCALE SUBSIDENCE AND MID LEVEL QG DESCENT TO MOVE ACROSS THE AREA DURING THE EVENING AS DRIER WESTERLY FLOW SPREADS INTO CFWA. FORECAST SOUNDINGS SHOW CAPE VALUES DROPPING TO LESS THAN 1000 J/KG ACROSS PLAINS WITH PRECIPITABLE WATER VALUES AROUND EIGHT TENTHS OF AN INCH. STILL SOME CHANCE FOR STORMS EARLY IN THE EVENING. PRECIPITATION AMOUNTS WILL BE LIGHT. OVERNIGHT SATURDAY... SURFACE TROUGH TO DEVELOP ACROSS PLAINS AS WESTERLY FLOW INCREASES. ON SUNDAY A DRIER AND WARMER AIRMASS WILL PUSH ACROSS THE AREA AS WESTERLY FLOW ALOFT CONTINUES. TEMPERATURES EXPECTED TO RISE INTO THE LOWER AND MIDDLE 90S ACROSS THE PLAINS. MODELS SHOW STRONGEST GRADIENT ACROSS WYOMING IN VICINITY OF UPPER JET. SURFACE TROUGH ACROSS PLAINS WILL HELP INCREASE THE WINDS ALONG THE NORTHERN SECTIONS OF THE STATE... ESPECIALLY EAST OF THE CONTINENTAL DIVIDE. CRITICAL FIRE WEATHER CONCERNS A POSSIBILITY FOR NORTHERN FOOTHILLS EASTWARD INTO LARIMER AND WELD COUNTIES AS HUMIDITY READINGS EXPECTED TO DROP INTO THE TEENS WITH WINDS INCREASING TO AROUND 30 MPH. WILL HOLD OFF ON ANY FIRE WEATHER HILITES FOR NOW BUT WILL CONTINUE TO MONITOR. FOR MONDAY AND TUESDAY...MODELS SHOW WESTERLY GRADIENT INCREASING ACROSS THE AREA AS UPPER TROUGH SLIDES INTO THE NORTHERN GREAT BASIN AND ACROSS WYOMING. WINDS TO BE ON THE INCREASE...AND WITH WARM AND DRY AIRMASS IN PLACE...CRITICAL FIRE WEATHER CONDITIONS A GOOD POSSIBILITY ESPECIALLY MONDAY AFTERNOON INTO TUESDAY. WOULD LIKE TO SEE HOW THE PATTERN EVOLVES BEFORE ISSUING A FIRE WEATHER WATCH FOR THAT TIME PERIOD...BUT STILL NEEDS TO BE MONITORED. MODELS SHOW SOME SORT OF FRONT MOVING ACROSS THE PLAINS IN THE TUESDAY NIGHT-WEDNESDAY MORNING TIME FRAME WITH COOLER AIR AND INCREASING DEWPOINTS. SHOULD SEE A RETURN TO NEAR NORMAL TEMPERATURES ALONG WITH A CHANCE FOR PRECIPITATION BY WEDNESDAY AFTERNOON. SOME DIFFERENCES IN SURFACE PATTERN THURSDAY BUT OVERALL CONSENSUS POINTS TOWARD AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON. ON FRIDAY GFS AND DGEX BRING DRIER AIR BACK INTO THE AREA AS UPPER RIDGE BUILDS INTO THE GREAT BASIN. AVIATION...WHAT CONVECTION DIA RECEIVES SHOULD BE DONE BY 03Z TONIGHT...WITH NONE EXPECTED THROUGH SATURDAY AFTERNOON. A COLD FRONT SHOULD MOVE ACROSS DIA JUST AROUND 09Z OVERNIGHT. BEHIND IT...WINDS WILL BE NORTH-NORTHEASTERLY...BUT SPEEDS SHOULD NOT EXCEED 18 KNOTS...EVEN WITH GUSTS. THE UPSLOPE SHOULD GET STRATUS INTO THE AIRPORT AFTER 10Z SATURDAY MORNING. CEILINGS COULD GET DOWN TO 2000 AGL AFTER 12Z. HYDROLOGY...THE SHOWERS AND THUNDERSTORMS OVER THE EASTERN HALF OF PLAINS COULD PRODUCE RAINFALL AMOUNTS UP TO ONE HALF OF AN INCH PER HOUR. SATURDAY'S STORMS IN THE MOUNTAINS WILL PRODUCE RAINFALL AMOUNTS UP TO FOUR TENTHS OF AN INCH PER HOUR. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RJK LONG TERM....D-L UPDATE/AVIATION...MEIER
Hazardous weather outlook, Jun 15, 10:34 AM MDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1034 AM MDT FRI JUN 15 2012 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1034 AM MDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER THE FOOTHILLS AND PLAINS. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 60 MPH. THE STORMS WILL END FROM WEST TO EAST LATER THIS EVENING AND OVERNIGHT. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS WITH RAINFALL RATES UP TO AN INCH OF RAIN IN 30 MINUTES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE SOUTH ACROSS THE AREA SATURDAY MORNING... WITH COOLER TEMPERATURES AND AN INCREASE IN MOISTURE. THIS WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS LATER IN THE DAY. A FEW STORMS ACROSS THE PLAINS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH HAIL THE MAIN THREAT. DRIER AND WARMER CONDITIONS WILL PREVAIL SUNDAY THROUGH TUESDAY AS THE WESTERLY FLOW ALOFT INCREASES. THE GUSTY WINDS AND DRY CONDITIONS WILL ELEVATE THE FIRE DANGER...ESPECIALLY ACROSS THE HIGHER TERRAIN AND NEARBY NORTHERN PLAINS. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE WEDNESDAY AND THURSDAY AS A WEATHER DISTURBANCE MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT OVER ALL THE NORTHEAST PLAINS. RJK/D_L
In the hours before
Local storm report, Jun 15, 8:39 PM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
839 PM MDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND GST 12 SW KARVAL 38.61N 103.69W
06/15/2012 M64.00 MPH LINCOLN CO TRAINED SPOTTER
0306 PM TORNADO 1 N BENNETT 39.77N 104.42W
06/15/2012 ADAMS CO STORM CHASER
WEAK TORNADO IN OPEN FIELD ON GROUND FOR 10 MINUTES. NO
DAMAGE REPORTED.
0223 PM HAIL HIGHLANDS RANCH 39.55N 104.97W
06/15/2012 M1.25 INCH DOUGLAS CO TRAINED SPOTTER
0218 PM HAIL HIGHLANDS RANCH 39.55N 104.97W
06/15/2012 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0158 PM HAIL KEN CARYL 39.58N 105.11W
06/15/2012 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
MOSTLY PEA SIZED
&&
KTFSpecial weather statement, Jun 16, 1:51 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 151 AM MDT SAT JUN 16 2012 COZ041-045-046-160845- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 151 AM MDT SAT JUN 16 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELBERT COUNTY EXTREME SOUTHEASTERN ARAPAHOE COUNTY AT 151 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS TO AROUND 30 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES WEST OF AGATE TO 13 MILES WEST OF SIMLA...OR ALONG A LINE EXTENDING FROM 35 MILES NORTHWEST OF LIMON TO 32 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SIMLA... MATHESON AND AGATE. LAT...LON 3912 10439 3955 10437 3957 10372 3915 10372 TIME...MOT...LOC 0751Z 256DEG 16KT 3948 10426 3914 10430
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:16 PM MDT | Special Weather Statement | BOU | Lincoln | 29 min |
| Jun 15, 6:47 PM MDT | Special Weather Statement | BOU | Lincoln | 28 min |
| Jun 15, 6:50 PM MDT | Special Weather Statement | BOU | Lincoln | 25 min |
| Jun 15, 7:24 PM MDT | Special Weather Statement | BOU | Crowley | 36 min |
| Jun 15, 7:42 PM MDT | Special Weather Statement | BOU | Phillips | 33 min |
| Jun 16, 2:43 AM MDT | Special Weather Statement | BOU | Elbert | 62 min |
| Jun 16, 3:42 AM MDT | Special Weather Statement | BOU | Washington | 63 min |
| Jun 16, 3:58 AM MDT | Fire Weather Watch | BOU | Boulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 6 more | 10 hr |
| Jun 16, 12:00 PM MDT | Special Weather Statement | BOU | Park | 30 min |
| Jun 16, 1:01 PM MDT | Special Weather Statement | BOU | Park | 29 min |
| Jun 16, 1:31 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson, Park | 29 min |
| Jun 16, 1:37 PM MDT | Special Weather Statement | BOU | Douglas | 23 min |
| Jun 16, 1:53 PM MDT | Areal Flood Advisory | BOU | Jefferson | 82 min |
| Jun 16, 2:02 PM MDT | Red Flag Warning | BOU | Boulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 7 more | 30 hr |
| Jun 16, 2:04 PM MDT | Special Weather Statement | BOU | Douglas | 26 min |
| Jun 16, 2:28 PM MDT | Special Weather Statement | BOU | Douglas | 32 min |
Nearby
Special Weather Statements in Colorado, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.